Cholesterol Home > Simcor and Liver Problems
A number of people have reported liver problems while taking Simcor (niacin extended-release/simvastatin). Liver problems may include hepatitis, increased liver enzymes, or liver failure. If you are taking this drug and liver problems occur (symptoms may include dark-colored urine, stomach pain, and yellowing of the skin or whites of the eyes), contact your healthcare provider immediately.
Simcor® (niacin extended-release/simvastatin) is a combination cholesterol medication. Possible Simcor side effects may include liver problems, such as:
- Hepatitis (an inflammation of the liver that can cause tiredness or a general feeling of illness)
- Increase in liver enzymes
- Liver failure (also known as hepatic failure).
In clinical trials, significantly increased liver enzymes occurred in about 1 percent of people taking simvastatin (one of the active ingredients in Simcor). Hepatitis and liver failure appear to be very rare side effects of simvastatin.
There are a number of symptoms that can occur in someone who develops liver problems while taking Simcor. You should contact your healthcare provider if you experience any of the following problems:
- Nausea or vomiting
- Stomach pain
- Brown or dark-colored urine
- Skin or the whites of the eyes turn yellow
- Feeling more tired than usual.